Hiya turkee! I'm glad to hear you're still addressing the anxiety...that's great.
Keep in mind that when you ask for input on meds, some of it may be less than favorable. That's fine as everyone has their own experiences, but don't get a preconceived notion about it either way...let yourself have your own unique experience.
I can tell you about MY experience with Zoloft. First, it is actually one of the the most commonly Rx'd SSRI's for anxiety and panic with a great record of success. Zoloft was the first med I ever took for my panic disorder and I'll tell you, it gave me my life back. I went from literally housebound to "back to me" in a matter of months. I am a huge Zoloft supporter. I tolerated it pretty well too, a few initial (mild) side effects, slightly increased anxiety being one for which I took an occasional Ativan while I was waiting for the Zoloft to start working.
Generally speaking, these meds take about 4-6 weeks to really start noticing improvements. Many people report a subtle change for the better after about 2-3 weeks, but the dramatic changes take a little longer. For some, it may take even a bit longer than 6 weeks. That's especially true if your doc is going to gradually increase your dose (ie 25 mg for a few weeks, then up to 50)...which may be necessary. Some people require a higher dose and some do great on the low dose, it just depends. It's very important to take it every day and to allow it ample time before making a determination that it does or doesn't work. People that experience side effects are often inclined to throw in the towel before giving it a fair shake. Which brings me to the side effects....
Zoloft can come with some initial side effects. Again, it varies, some people don't ever have one side effect, and others have an harder time adjusting. One of the most commonly reported side effect is an initial increase in anxiety, which stinks, because that's what the med is Rx'd for! I've had this with other SSRI meds and would describe it more of a "jittery" feeling, like I drank too much coffee. Other common side effects can be GI upset (nausea, diarrhea), sleep disturbances (either insomnia or drowsiness), headaches. When I have experienced side effects with these kinds of meds, they have started improving between the first and second week, and resolving all together by the third or fourth week of treatment. Again, this varies...so don't go into this thinking the worst. If you do have some side effects...work with your doctor...try to stick it out. The benefits are worth it. I cannot stress enough that deciding early on that it either isn;t working or is making you feel worse is not giving it a chance. Also, 25mg is a great starting dose...it will minimize any side effects. Some docs will start people out on 50mg. I feel that less is better, and if dosage adjustments need made later, that's fine.
One day at a time...keep in contact with your doc. If side effects are bothersome, call your doc. There are usually different things you can do to help ease those effects, if you happen to get them...before they start going away. Go into this with an open mind...and be patient.
Of course, we're here for you as well. This is really a great step....I can't say enough good things about Zoloft. I was amazed at how it worked for me. The more positive you feel about you taking your life back, I believe the more successful this will be for you. Don't be scared...be relieved!
All the best!
your my girlfriend! your always there for me and im so thankful for you doll!!
im jus down cause i was feeling like i had it under control for the past few days. and today,well, not so much
will give it a few days, going back to therapy tuesday and will talk to her about it too.
nice to hear it helped you
i still havent filled it yet because im nervous about taking meds, i dont want to be on them for forever, i just want to feel better
i was having a few good days, im thinking the therapy is helping, i been trying hard to use the CBT tools she is giving me and i been forcing myself to go out of the house to the park,the mall where ever it doesnt matter i just go and it does calm me down, and then yesterday was horrible. and today is so so
all the stories online are horror stories and i was kinda hoping for lexapro cause alot of post on here give good feedback for that one. but it is what it is.
i just wanna know if anyone else took zoloft ? how long till u noticed a difference? side effects? long time use?.....any feedback is great, would just like to hear some GOOD stories about this stuff instead of ALL the bad ones i googled.....
You need to just go and fill the prescription and give it a try. Nursegirl gave you a wonderful story about her experience with Zoloft. None of us knows which medication is best for us. You could take Lexapro and it may not even work for you. So take the next step, fill the prescription, and go from there...only time will tell.
I agree Turkee...just go for it! I've taken Lexapro and had worse side effects with it....you just never know...we're all going to have slightly different experiences. Zoloft remains one of the most common first line meds for anxiety and panic.
Dive in girl! The water is fine! :0)
I was like ... fighting the concept of taking meds until my doc said to me.... if you had allergies would you not consider taking antihistamines to combat the symptoms? These are no different...im taking my meds to "stabilize" the physical effects of my anxiety so I can work on my therapy in peace and end the cycle that constant anxiety puts you in and makes it very difficult to achieve results in therapy. I just started CBT and already I can see it will help... so sounds like you are pursuing therapy... no reason you can't use the meds to make that process easier for you....eventually you will come off the meds and with therapy you can make sure you know how to never get back to what you got you here in the first place..... thats what I'm shootin for and I'm ok to get a little help from modern science....
yea i understand. i guess i will talk about it with therapist on tuesday and see what she sats
jus makes me feel so weak to resort to this. but yes i see the CBT does help
If it is "weak" to resort to medication then pretty much everyone on this forum is "weak." The bottom line is as CanuckGuy42 said, none of us asked for this. If someone came up to me and said "do you want to feel anxious and like you are jumping out of your skin 24/7?" I would say absolutely not. It is not a sign of weakness to take the medication. For myself I could not have broken the viscious cycle I was in without it. I spent time years ago learning CBT and yes it does help but it only goes so far. I used it for years without benefit of medication because my anxiety was at a very low level. When a trigger comes along and the anxiety comes back with a vengence, then the medication may be needed again. I think that you probably have not felt good for so long that you don't trust the medications to help you. YOU want to be in control of getting better but if you read these posts, you will see that for a lot of us, the medications have given us our lives back. Will we be on them forever, hopefully not but I would rather take a pill than suffer through anxiety hell even if that means for the rest of my life.
JGF said it very well. For some reason, we've decided that it is a sign of weakness to have an anxiety disorder, and need help for it. While it's becoming more acceptable as people realize how many other people are affected with anxiety, we have a long way to go.
We wouldn't allow ourselves to suffer with pain, diabetes, high blood pressure....so why is it okay that we should suffer with unbearable life altering anxiety? Or, think we have to "get over it" ourselves? If that was possible for a great majority of us, we would have gotten "over it" a long time ago, all on our own.
You're misearable and suffering and there are things out there that could change that! Don't be a hero.....accept that you need some help to get this under control. It's okay that you do. We've all been there...and we're all perfectly normal people...we've all needed help at some point. You have to get to the point where you have to acccept that having anxiety is no fault of your own, and while it stinks....treatment options are vast. It's normal to be apprehensive about starting a new med, nothing wrong with that...but don't overthink it SO much where you end up convincing yourself ahead of time that you will have a bad experience. You're just setting yourself up for failure by doing that.
You are NOT weak...ok? You're actually very brave...confronting anxiety head on for the first time is far from easy. Give yourself a little credit...and cut yourself some slack woman! :0)
Oh, and I really like what JGF said here...it's very much how I feel....
"Will we be on them forever, hopefully not but I would rather take a pill than suffer through anxiety hell even if that means for the rest of my life. "
i need to get that RX filled.....i got it thursday and didnt take it to pharmacy
maybe i wont have any side effects right??......25mg of zoloft
i just went to try and fill it but its closed....so i guess tomorrow will be the day